| Model Number |
505DA18 |
| Medical Device Problem Code |
Inadequacy of Device Shape and/or Size (1583)
| Health Effect - Clinical Code |
Calcium Deposits/Calcification (1758)
| Date of Event |
02/12/2018
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Without the return of the product, no definitive conclusion can be made regarding the clinical observation.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Medtronic received information that during the implant of this 18mm mechanical aortic valve, the physician reported that due to annulus being very calcified and a bicuspid valve, the valve was too large.The physician also reported that the aorta was "falling apart".The valve was explanted and a root repair procedure with a non-medtronic conduit was performed.No additional adverse patient effects were reported. note: this was a minimally invasive procedure.